MAUDE Adverse Event Report: CORDIS CORPORATION SABER 6MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 6MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006015X
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after the successful inflation of a 6mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the device became stuck inside of an unknown catheter sheath introducer (csi) and was unbale to be removed.It was reported that everything had to be removed, including the unknown csi, in order to remove the saber pta balloon catheter from the patient.The saber balloon catheter was then cut so it could be removed from the sheath.There was no reported injury to the patient.Additional information was requested but was not provided, and the device was not returned as expected.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, after the successful inflation of a 6mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the device became stuck inside of an unknown catheter sheath introducer (csi) and was unbale to be removed.It was reported that everything had to be removed, including the unknown csi, to remove the saber pta balloon catheter from the patient.The saber balloon catheter was then cut so it could be removed from the sheath.There was no reported injury to the patient.Additional information was requested but was not provided, and the device was not returned as expected.The device was not returned for analysis as expected.A product history record (phr) review of lot 82246610 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system withdrawal difficulty - through guide/sheath¿ could not be confirmed as the device was not returned for analysis.The exact cause cannot be determined.It is likely vessel characteristics, procedural factors and handling of the device contributed to the events reported.However, without return of the device for analysis it is difficult to draw a clinical conclusion between the device and the reported events.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.¿ according to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 6MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15565756
Report Number9616099-2022-06046
Device Sequence Number5958898
Product Code LIT
UDI-Device Identifier20705032069622
UDI-Public(01)20705032069622(17)250331(10)82246610
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number48006015X
Device Catalogue Number48006015X
Device Lot Number82246610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date10/18/2022
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CSI
Patient SexUnknown